Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child's feet swells after exercise. Elevation helps to go down. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
my 13 year old daughter's feet swells after exercise of walking. elevation helps it go down afterwards. she is of normal weight and has no other co-morbidities
Posted Sun, 15 Dec 2013 in General Health
Answered by Dr. Prasad 1 hour later
Brief Answer: Need investigation... Detailed Answer: Hi, What you describe is termed as "pedal edema" arising from dependent posture. At 13 years of age, dependent edema is not normal. But if the symptoms are cyclical in relation to her periods, then they may be attributed to hormonal changes which does not need medical attention. I would be concerned if the symptoms are a regular daily feature. Pedal edema that occurs every day needs to be investigated. I would order her for cardiopulmonary evaluation, routine hemogram and metabolic work up before I label the cause and its treatment. Therefore if the changes are not cyclical, I would suggest you to consult her pediatrician at the earliest. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor